MAUDE Adverse Event Report: CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-6085-202a, lg, uterine manipulator, was being used during a hysterectomy procedure on (b)(6) 2025 when it was reported, ¿customer stated the distal end (colpotomy cup) and blue cup broke off of the handle and were left in the patient.They used a grasper to pull them out.No harm occurred to the patient.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.The reporter states that the patient is ¿fine¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, 60-6085-202a, lg,uterine manipulator, was being used during a hysterectomy procedure on 9may25 when it was reported, ¿customer stated the distal end (colpotomy cup) and blue cup broke off of the handle and were left in the patient.They used a grasper to pull them out.No harm occurred to the patient.¿.There was no report of injury, medical intervention, or hospitalization for the patient or user.The procedure was completed as planned.The reporter states that the patient is ¿fine¿.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 22 complaints, regarding 24 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counter-clockwise (anti-clockwise) and retract to the handle.A.Swipe a finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage b.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure that the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.There are 6 parts/components to the vcare cervical elevator retractor.These are: 1) the balloon; 2) cervical cup 3) vaginal cup 4) locking assembly 5) thumbscrew 6) heat shrink.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
VCARE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key22103833
Report Number1320894-2025-00143
Device Sequence Number15292708
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)261125(10)202411251
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number60-6085-202A
Device Lot Number202411251
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2025
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date05/29/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic